MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FLEXIMA? BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION FLEXIMA? BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00539220
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/12/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block h6: imdrf device code a0414 captures the reportable event of stent barb torn.
 
Event or Problem Description
It was reported to boston scientific corporation that a flexima biliary stent was to be implanted to treat a common bile duct stone in the common bile duct during an endoscopic retrograde cholangiopancreatography (ercp) with endoscopic sphincterotomy (est) procedure performed on (b)(6) 2025.During preparation for the procedure, the barb of the stent fractured during unpacking, rendering the device unusable.The procedure was successfully completed using another flexima biliary stent.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0414 captures the reportable event of stent barb torn.Block h11: the flexima biliary stent was not returned for evaluation; therefore, a physical product analysis could not be performed.However, the documentation provided by the customer included photographs of the stent.A media analysis was conducted based on these images.The photographs revealed that a portion of the stent, including one of the stent barbs, appeared to be detached.Media analysis cannot confirm the reported event of stent barb torn material.The customer provided some pictures where it can be observed that part of the stent and one of the stent barbs were detached; however, without proper evaluation of the device it remains unknown the most probable causes that contributed to the event.There is not enough evidence to determine if the reported event was related to the physician's technique during the procedure, due to the anatomical conditions or related to a device malfunction.Taking all available information into consideration, the most probable cause of the reported event is cause not established.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0414 captures the reportable event of stent barb torn.Block h11: a flexima biliary stent was returned for analysis.A visual examination of the returned device revealed that one stent barb was detached.The documentation provided by the customer included photographs of the stent.A media analysis was conducted based on these images.The photographs revealed that a portion of the stent, including one of the stent barbs, appeared to be detached.No other damages observed on the stent.Product analysis confirmed the reported event of stent barb detachment.Taking all available information into consideration, the investigation concluded that the reported event and observed damage were likely due to procedural factors such as device handling, physician technique, or force applied while introducing the stent into the scope likely contributed to the damage, as the stent barb was fractured during deployment.Therefore, a review and analysis of all available information indicated the most probable cause is adverse event related to procedure.
 
Event or Problem Description

Brand Name
FLEXIMA? BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key22974314
Report Number3005099803-2025-04526
Device Sequence Number9540636
Product Code FGE
UDI-Device Identifier08714729162537
UDI-Public(01)08714729162537(17)271009(10)35028754
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K965147
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00539220
Device Catalogue NumberM00539220
Device Lot Number0035028754
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/14/2025
Supplement Date Received by Manufacturer09/17/2025
11/17/2025
Initial Report FDA Received Date09/04/2025
Supplement Report FDA Received Date10/15/2025
12/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/09/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age65 YR
Patient SexFemale
Patient Weight40 KG